MAUDE Adverse Event Report: COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PRB35-06-200-120
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: the vessel was pre-dilated and post-dilated.It is unknown if resistance was encountered when advancing the device.There was 100% lesion stenosis and severe calcification was reported.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the treatment of a calcified lesion in the superficial femoral artery using a protege everflex stent, a severe degree of calcification was noted.The delivery system tip detached in vivo at the target lesion.The detached component was successfully removed by snaring.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product analysis the device was returned in two parts, the deployment paddles were pushed together.The distal tip and gold inner were separate to the device, this section had a guidewire stuck in it and a merit medical snare was returned with the device, the stent was confirmed as 200mm from the strain relief, the returned guidewire measured as 0.018¿, the detached section of the device was examined and it was noted that where the material detached was stretched and jagged, medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative

Brand Name
PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21411855
Report Number2183870-2025-00095
Device Sequence Number8215100
Product Code FGE
UDI-Device Identifier00821684059999
UDI-Public00821684059999
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPRB35-06-200-120
Device Lot NumberC014883
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2025
Supplement Date Received by Manufacturer02/19/2025
03/21/2025
04/23/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date03/13/2025
04/11/2025
05/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient SexFemale
Patient Weight57 KG